Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 5:43 PM CDT for 4 counties in Kansas. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 20, 2011, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harvey County, KS, Marion County, KS, McPherson County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:53 PM CDT | HAIL 1 | 1 W Newton, KS | |
| Jun 20, 5:56 PM CDT | HAIL 1 | Newton, KS | |
| Jun 20, 5:57 PM CDT | HAIL 0.75 | Lehigh, KS | PENNY SIZE HAIL. |
| Jun 20, 6:07 PM CDT | TSTM WND GST 60 | 6 Ese Newton, KS | ESTIMATED 60MPH WIND GUSTS. |
| Jun 20, 6:16 PM CDT | TSTM WND GST 60 | Hillsboro, KS | ESTIMATED 60MPH WINDS. PEA SIZE HAIL AS WELL. |
| Jun 20, 6:16 PM CDT | HAIL 0.88 | 6 Sse Newton, KS | NICKEL SIZE HAIL. ALSO .49 INCH RAIN IN 1/2 HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -726 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KICT 202243
SVRICT
KSC079-113-115-173-202345-
/O.NEW.KICT.SV.W.0285.110620T2243Z-110620T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
EXTREME NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HESSTON...OR 5 MILES NORTHWEST OF NEWTON...AND MOVING
NORTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...WALTON...MOUNDRIDGE...PEABODY...GOESSEL...CANTON...
LEHIGH...HILLSBORO...DURHAM...ROXBURY...TAMPA...LINCOLNVILLE...
MARION LAKE...PILSEN...RAMONA AND LOST SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3854 9692 3809 9710 3808 9715 3796 9715
3790 9717 3790 9769 3861 9746 3862 9693
TIME...MOT...LOC 2243Z 201DEG 39KT 3813 9740
WIND...HAIL 60MPH 1.00IN
$$
JAKUB2 follow-up statements
224
WWUS53 KICT 202252
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT MON JUN 20 2011
KSC079-113-115-173-202345-
/O.CON.KICT.SV.W.0285.000000T0000Z-110620T2345Z/
SEDGWICK KS-MARION KS-MCPHERSON KS-HARVEY KS-
552 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
EASTERN MCPHERSON...MARION AND EXTREME NORTHEASTERN SEDGWICK COUNTIES
UNTIL 645 PM CDT...
AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HESSTON...OR 6 MILES NORTH OF NEWTON...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MARION...GOESSEL...PEABODY...CANTON...LEHIGH...HILLSBORO...
ROXBURY...DURHAM...TAMPA...LINCOLNVILLE...MARION LAKE...PILSEN...
RAMONA AND LOST SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3854 9692 3809 9710 3808 9715 3796 9715
3790 9717 3790 9769 3861 9746 3862 9693
TIME...MOT...LOC 2252Z 213DEG 46KT 3818 9733
WIND...HAIL 60MPH 1.00IN
$$
CARUSO212
WWUS53 KICT 202308
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT MON JUN 20 2011
KSC113-202318-
/O.CAN.KICT.SV.W.0285.000000T0000Z-110620T2345Z/
MCPHERSON KS-
608 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3854 9692 3809 9710 3808 9715 3796 9715
3790 9717 3790 9745 3818 9740 3818 9737
3827 9738 3861 9730 3862 9693
TIME...MOT...LOC 2308Z 213DEG 46KT 3857 9720 3796 9725
$$
KSC079-115-173-202345-
/O.CON.KICT.SV.W.0285.000000T0000Z-110620T2345Z/
SEDGWICK KS-MARION KS-HARVEY KS-
608 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HARVEY...MARION AND EXTREME NORTHEASTERN SEDGWICK COUNTIES UNTIL 645
PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TAMPA TO 7 MILES WEST OF
WHITEWATER...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MARION...HILLSBORO...TAMPA...PEABODY...LINCOLNVILLE...MARION
LAKE...RAMONA...PILSEN AND LOST SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3854 9692 3809 9710 3808 9715 3796 9715
3790 9717 3790 9745 3818 9740 3818 9737
3827 9738 3861 9730 3862 9693
TIME...MOT...LOC 2308Z 213DEG 46KT 3857 9720 3796 9725
WIND...HAIL 60MPH 1.50IN
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:31 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 20, 2:31 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 231 PM CDT MON JUN 20 2011 .DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. TONIGHT: STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT. STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER. THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI- LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT NEEDED AT THIS TIME. TUESDAY-THURSDAY: THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES. OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD. FRIDAY-MONDAY: UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES. THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED MID-LEVEL BAROCLINIC ZONE. JMC && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF IT THEY ARE 24020G30KTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN 21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8 PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY DEVELOP JUST ALONG OR EAST OF THOSE SITES. THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY BEHIND THE COLD FRONT OVERNIGHT. CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 85 61 88 / 30 10 10 10 HUTCHINSON 63 84 60 89 / 30 10 10 10 NEWTON 64 83 60 86 / 40 10 10 10 ELDORADO 63 83 59 86 / 60 10 10 10 WINFIELD-KWLD 66 87 62 90 / 50 10 10 10 RUSSELL 59 81 58 86 / 30 20 20 0 GREAT BEND 60 82 57 88 / 20 10 10 0 SALINA 63 82 60 85 / 30 20 20 10 MCPHERSON 63 83 60 86 / 30 10 10 10 COFFEYVILLE 69 87 64 87 / 70 20 20 10 CHANUTE 67 85 61 84 / 70 20 20 10 IOLA 67 85 61 83 / 70 20 20 10 PARSONS-KPPF 67 85 61 86 / 70 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ050>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT MON JUN 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE FAR SOUTHEAST WITH GUSTY WINDS AND HAIL. CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Jun 20, 4:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 1 NNW ROXBURY 38.57N 97.43W
06/20/2011 E1.00 INCH MCPHERSON KS TRAINED SPOTTER
&&
BDKLocal storm report, Jun 20, 4:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 2 S CANTON 38.36N 97.43W
06/20/2011 E0.88 INCH MCPHERSON KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 20, 5:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL GYPSUM 38.71N 97.43W
06/20/2011 E0.50 INCH SALINE KS EMERGENCY MNGR
30 MPH WINDS AS WELL.
&&
BDKSpecial weather statement, Jun 20, 5:03 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 503 PM CDT MON JUN 20 2011 KSZ068-202230- HARVEY- 503 PM CDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY COUNTY... AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HESSTON...OR 6 MILES NORTHWEST OF NEWTON...AND MOVING NORTH AT 50 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Jun 20, 5:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL NEWTON 38.04N 97.34W
06/20/2011 E0.88 INCH HARVEY KS LAW ENFORCEMENT
DIME TO NICKEL SIZE IN DOWNTOWN.
&&
BDKSpecial weather statement, Jun 20, 5:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 524 PM CDT MON JUN 20 2011 KSZ052-202315- MARION- 524 PM CDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WALTON...OR 6 MILES NORTHEAST OF NEWTON... AND MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:47 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more | 15 hr |
| Jun 20, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 50 min |
| Jun 20, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 32 min |
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 60 min |
| Jun 20, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 36 min |
| Jun 20, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| Jun 20, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 62 min |
| Jun 20, 6:29 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 20, 6:30 PM CDT | Areal Flood Warning | ICT | Marion | 4 hr |
| Jun 20, 6:31 PM CDT | Areal Flood Warning | ICT | Sumner | 4 hr |
| Jun 20, 6:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.